Seeing C. diff Differently: A Case of Clostridioides diffici
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Clostridioides difficile infection (CDI) is a common community-acquired and nosocomial infection that usually presents as colitis. C. difficile bacteremia (CDB) is a rare blood infection, with only a few cases recorded in the literature. Authors seek to expound on the current literature by detailing the clinical course of a patient with metastatic melanoma who developed CDB.

This case highlights the hospital course of a 51-year-old man admitted for a new onset of arrhythmia during the evaluation and management of a malignancy. The patient experienced hemodynamic collapse and rapid deterioration, which progressed to death. The etiology of death is thought to be septic shock due to CDB in the setting of multiple comorbidities.

Conclusively, the patient was predisposed to CDI because of the disruption of his intestinal milieu by the administration of a cephalosporin for the treatment of his suspected secondary bacterial peritonitis. His treatment with palliative radiation to his rectal mass placed him further at risk of CDI. Authors believe either of these could have contributed alone or synergistically to the development of his CDB.

Source: https://www.amjcaserep.com/abstract/index/idArt/928169
Like
Comment
Share